Sulfasalazineā€Induced Lupus Syndrome in a Patient with Crohn's Disease Academic Article Article uri icon

Overview

MeSH Major

  • Blood Coagulation Factors
  • Cesarean Section
  • Delivery, Obstetric
  • Fetal Monitoring
  • Lupus Erythematosus, Systemic
  • Pregnancy Complications
  • Pregnancy Outcome

abstract

  • The case is described of a young woman with Crohn's disease of the rectum and terminal ileum in whom systemic lupus erythematosus syndrome was diagnosed after 3 yr of symptoms and 4 yr treatment with sulfasalazine. Polyarthralgias and pleuritic chest pains resolved and leucopenia, anemia, and high titers of antinuclear and DNA antibodies returned to normal after withdrawal of the drug. No HLA antigen association was found but a slow acetylation phenotype was present. Consideration should be given to this complication of sulfasalazine therapy in patients with inflammatory bowel disease in whom arthropathy or other features of lupus syndrome appear after treatment is instituted.

publication date

  • January 1982

Research

keywords

  • Academic Article

Identity

Digital Object Identifier (DOI)

  • 10.1111/j.1572-0241.1982.tb04915.x

PubMed ID

  • 6126117

Additional Document Info

start page

  • 614

end page

  • 6

volume

  • 77

number

  • 9